Connecticut, 2008Damaging Winds in Connecticut, June 29, 2008
June 29, 2008 · NWS BOX · 4 events in 2 counties and zones
A lee side trough was a focus for showers and thunderstorms, many becoming severe and producing damaging winds and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trough was a focus for showers and thunderstorms, many becoming severe and producing damaging winds and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 29, 11:51 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 11:51 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EDT SUN JUN 29 2008
.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY AND
PROBABLY INTO TUESDAY. DRY AND WARM WEATHER SHOULD FOLLOW FOR
WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT
MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT
INTO SATURDAY...BUT CONFIDENCE REMAINS LOW THIS FAR OUT.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF EARLY AFTERNOON...MAIN COLD FRONT REMAINS BACK ACROSS THE
EASTERN GREAT LAKES STATES. MEANWHILE...A PREFRONTAL TROF HAS SET UP
IN A N-S FASHION OVER THE HUDSON VALLEY AND EXTENDS SOUTHWARD TO NEAR
PHL. NOONTIME SATELLITE IMAGERY SHOWS A RATHER EXPANSIVE AREA OF MID
AND HIGH LEVEL CLOUDINESS ACROSS EASTERN NEW YORK AND THIS AREA OF
CLOUDS HAS LIMITED DESTABILIZATION THERE.
ACROSS SOUTHERN NEW ENGLAND...STRONG HEATING HAS BEEN OCCURRING SINCE
EARLY THIS MORNING...EXCEPT ACROSS NORTHEAST MASS AND PORTIONS OF SRN
NH WHERE A BACKDOOR COLD FRONT HAS BEEN SLOW TO RETREAT. THE
ATMOSPHERE HAS BECOME MODERATELY UNSTABLE ACROSS WESTERN MASS/CT/RI
AND PORTIONS OF SE MASS. WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION LEFT ACROSS MUCH OF THIS AREA...THE THINKING IS THAT
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BETWEEN 1 AND 3 PM ACROSS
WESTERN AND CENTRAL PORTIONS OF THE CWA. A FEW OF THE STORMS MAY
BECOME STRONG TO SEVERE AS DEEP LAYER SHEAR VALUES OF 30 TO 40 KT
COMBINE WITH MLCAPES OF AROUND 1000 J/KG WHICH WOULD AID IN STORM
ORGANIZATION.
HOWEVER...THE AREA OF CLOUDINESS TO THE WEST IS A CONCERN...AS THE
WELL AS THE FACT THAT JET DYNAMICS ARE WAY BACK OVER WESTERN NY AND
WESTERN PA. MID LEVEL LAPSE RATES ARE QUITE POOR AS WELL. THESE
FACTORS MAY INDEED HINDER THE OVERALL SEVERE WEATHER THREAT BUT TIME
WILL TELL. CONVECTIVE TRENDS CONTINUE TO BE MONITORED CLOSELY. NOT
QUITE SURE ABOUT THE SECONDARY AREA OF THUNDERSTORMS ACROSS WESTERN
NY/PA AND WHERE THEY/LL END UP LATER THIS EVENING...BUT IT/S POSSIBLE
THEY COULD GET HERE. HOWEVER...CHANCES ARE JUST AS GOOD THAT THEY
WILL MISS US TO THE NW WHERE THE BEST UPPER SUPPORT SHOULD TRACK.
THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG /POTENTIALLY
DAMAGING/ WINDS AND LOCALIZED FLOODING.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/...
NOT MUCH DRYING OF THE HUMIDITY OVERNIGHT SO TEMPERATURES WILL BE IN
THE 60S TO AROUND 70. WITH MOIST GROUND AND A LIGHT PRESSURE
GRADIENT...WE WOULD EXPECT AREAS OF FOG TO ONCE AGAIN FORM. SHOWERS
AND THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE THIS EVENING.
SHOWERS AND EMBEDDED THUNDERSTORMS MAY LINGER INTO MUCH OF THE NIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...
ANY LEFT OVER SCATTERED ELEVATED SHOWERS/THUNDERSTORMS SHOULD
PROBABLY BE EXITING THE COASTAL PLAIN EARLY IN THE MORNING...AS A
SHORTWAVE DEPARTS. SUBSIDENCE BEHIND THIS SHORTWAVE WILL PROBABLY
RESULT IN DRY WEATHER ACROSS SOUTHERN NEW ENGLAND FOR MUCH OF THE
DAY UNDER PARTLY SUNNY SKIES. HOWEVER...ENOUGH LOW LEVEL MOISTURE
AND HEATING WILL PROBABLY BE AVAILABLE TO RESULT IN MORE SCATTERED
SHOWERS/THUNDERSTORMS DEVELOPING IN THE MID TO LATE AFTERNOON
HOURS. WIND FIELDS ARE FAIRLY IMPRESSIVE WITH 0 TO 6 KM SHEAR
VALUES OF AROUND 40 KNOTS. HOWEVER...WE ARE CONCERNED ABOUT THE
AMOUNT OF MID LEVEL DRYING AND WEAK MID LEVEL LAPSE RATES LIMITING
POTENTIAL. WE WILL HAVE TO WAIT AND SEE HOW THINGS EVOLVE OVER THE
NEXT 24 HOURS...BUT THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS. AS FOR TEMPERATURES... SOUTHWEST WINDS AND A FAIR
AMOUNT OF SUNSHINE SHOULD PUSH HIGHS INTO THE MID TO UPPER 80S AWAY
FROM THE SOUTH COAST.
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL CONTINUE IN A
WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO PINPOINT IF
ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN THIS
SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL WIND
FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE POPS.
REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW LEVEL
OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE 60S.
TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION BY EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF
THE DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM
THE IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. THEREFORE...WILL CONTINUE CHANCE POPS MAINLY IN
THE AFTERNOON/EARLY EVENING FOR ONE FINAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM.
WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND. IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES. AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.
THURSDAY NIGHT THROUGH SATURDAY...
THE GFS AND ECMWF ARE IN CONSIDERABLE DISAGREEMENT. THE GFS BLASTS
THE FRONT THROUGH OUR REGION THURSDAY NIGHT/EARLY FRIDAY
MORNING...WHILE THE ECMWF STALLS THE FRONT OVER OUR REGION THROUGH
SATURDAY AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT. THE ENSEMBLES
ARE SHOWING SIGNIFICANT SPREAD SO THERE IS PLENTY OF UNCERTAINTY THIS
FAR OUT. FOR NOW WILL JUST GO WITH LOW CHANCE POPS OVER THIS PERIOD
UNTIL THINGS BECOME MORE CLEAR.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STRATUS/FOG WILL CONTINUE TO BURN OFF EARLY THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL THEN DEVELOP LATER THIS AFTERNOON. THE
HEFTIEST STORMS WILL INITIALLY BE IN WESTERN NEW
ENGLAND...POTENTIALLY AFFECTING BAF AND BDL EARLIEST AND SHIFTING
EAST NEAR MHT AND ORH. THESE STORMS WILL CARRY THE POTENTIAL FOR
LOCALLY STRONG WIND GUSTS OF 40-50 KNOTS...AND ALSO HEAVY DOWNPOURS
THAT WOULD BRING BRIEF LIFR CIGS AND VSBYS.
IN THE VERY LATE AFTN AND EVENING THESE WILL SHIFT EAST INTO THE
COASTAL PLAIN...WITH BOS AND PVD AT RISK.
THERE WILL STILL BE SHOWERS AND TSTMS AROUND DURING THE NIGHT IN ALL
SECTIONS...BRINGING MVFR AND IFR CONDITIONS. LATE AT NIGHT THE MOIST
CONDITIONS AND LIGHT WIND WILL ALLOW AREAS OF FOG TO AGAIN FORM.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG
AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO BE
INTER-MIXED WITH VFR CONDITIONS.
WEDNESDAY AND THURSDAY...MAINLY VFR.
&&
.MARINE...
INCREASING WIND TODAY AS A COLD FRONT APPROACHES FROM THE WEST.
SUSTAINED WIND SHOULD REACH INTO THE TEENS...AND THE GUST POTENTIAL
INDEPENDENT OF ANY THUNDERSTORMS WILL BE IN THE MID 20S ON PARTS OF
THE SOUTHERN AND SOUTHEAST WATERS. WE WILL EXPAND SMALL CRAFT
ADVISORIES INTO RI SOUND AND BLOCK ISLAND SOUND...AND INTO THE
EASTERN OUTER WATERS.
THE RIP CURRENT THREAT LOOKS TO BE MODERATE ON SOUTH-FACING BEACHES
FOR THIS AFTERNOON. THE FORECAST MODELS ARE GENERALLY TOO ROBUST WITH
WINDS AND SEAS IN SOUTHERLY FLOW AND TODAY APPEARS TO BE NO
EXCEPTION. HAVE THEREFORE CANCELED THE HIGH SURF ADVISORY FOR MARTHAS
VINEYARD FOR TODAY. HOWEVER...A MODERATE RISK OF RIP CURRENTS IS
STILL A VERY REAL THREAT ON ALL SOUTH-FACING BEACHES TODAY.
OUTLOOK...MONDAY THROUGH THURSDAY...
WNA MODEL CONTINUES TO OVER FORECAST WAVE HEIGHTS WITH THE INVERSION
OVER THE WATERS SO WE UNDERCUT THEM. HOWEVER...PERSISTENT SOUTHWEST
FLOW WILL RESULT IN SCA SEAS FOR OUR SOUTHERN OUTER-WATERS OVER MUCH
OF THIS TIME. SEAS SHOULD GENERALLY BE IN THE 4 TO 7 FOOT RANGE
ACROSS THESE WATERS. SOUTH TO SOUTHWEST 20 TO 25 KNOT WIND GUSTS
ARE EXPECTED MONDAY AND TUESDAY AFTERNOONS ACROSS THE SOUTHERN
WATERS. IN ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS
THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.
&&
.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY TODAY.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2
INCHES PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS
AND SMALL CREEKS AND STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY
FOR ANZ235-237.
&&
SYNOPSIS...WTB/FRANK
NEAR TERM...EKSTER
SHORT TERM...WTB/EKSTER
LONG TERM...FRANK
AVIATION...WTB/EKSTER/FRANK
MARINE...WTB/EKSTER/FRANKHazardous weather outlook, Jun 29, 9:07 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN JUN 29 2008
CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT BETWEEN 4 PM AND 11 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND
GUSTS ALTHOUGH ISOLATED LARGE HAIL IS ALSO POSSIBLE.
IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
ANZ230>237-250-254-255-301415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.
IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
MAZ020>024-RIZ006>008-301415-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES TODAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING.
IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Jun 29, 1:54 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN JUN 29 2008
CTZ002-291945-
HARTFORD CT-
254 PM EDT SUN JUN 29 2008
AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF BURLINGTON...OR ABOUT 9 MILES NORTHWEST OF
WATERBURY...MOVING NORTHEAST AT 37 MPH.
THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 310 PM EDT...CANTON AND
AVON BY 320 PM EDT...SIMSBURY AND GRANBY BY 330 PM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
EVT
Thunderstorm Wind, Hartford
- When
- June 29, 2:12 PM EST
- Where
- Hartford County, 0.86 mi NE of Bristol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.680, -72.940
Trees and wires were downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- June 29, 2:16 PM EST
- Where
- Hartford County, Burlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -72.970
Trees were downed by thunderstorm winds onto utility lines.
Thunderstorm Wind, Hartford
- When
- June 29, 2:20 PM EST
- Where
- Hartford County, Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.720, -72.830
Trees were downed by thunderstorm winds.
Thunderstorm Wind, Tolland
- When
- June 29, 2:55 PM EST
- Where
- Tolland County, Somers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -72.450
Trees and wires were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117858, 117861, 117899, 117908.